MAUDE Adverse Event Report: COOK INC ROSCH-UCHIDA TRANSJUGULAR LIVER ACCESS SET; DYB, INTRODUCER, CATHETER

COOK INC ROSCH-UCHIDA TRANSJUGULAR LIVER ACCESS SET; DYB, INTRODUCER, CATHETER
Model Number G06929
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the flexor sheath included in the rosch-uchida transjugular liver access set broke during an unknown procedure on a 14-year-old male patient.There was no difficulty reported when advancing the 10f introducer sheath and dilator over a cook extra stiff amplatz wire guide.When removing the puncture system, the introducer sheath detached from the connection valve.This made further advancement into the patient's vessel difficult.A new like-device was opened to complete the procedure successfully.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.It was confirmed that the patient did not have tortuous anatomy.
 
Additional Manufacturer Narrative
H3 - device evaluated by mfg? the complaint device will not be returned to the manufacturer.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that the flexor sheath included in the rosch-uchida transjugular liver access set broke during an unknown procedure on a 14-year-old male patient.There was no difficulty reported when advancing the 10f introducer sheath and dilator over a cook extra stiff amplatz wire guide.When removing the puncture system, the introducer sheath detached from the connection valve.This made further advancement into the patient's vessel difficult.A new like-device was opened to complete the procedure successfully.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.It was confirmed that the patient did not have tortuous anatomy.Reviews of the documentation including the complaint history, device history record, quality control procedures and instructions for use (ifu) of the device, were completed during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination of the device could not be completed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found one possibly relevant discrepancy, in which one device was scrapped prior to further processing.It should be noted that no other complaints were associated with the final product lot number.Cook also reviewed the product labeling, including the instructions for use (ifu) titled "t_rups_rev4".The user followed all relevant instructions in the ifu related to this failure.Evidence provided by the dmr, dhr, and device failure analysis, there is no indication the complaint device was manufactured out of specification.Cook did not identify any nonconforming material in house or in the field.Based on the information provided, no product returned, and the results of this investigation, it was concluded that a component failure with design or manufacturing deficiencies contributed to the reported event.It is possible that as the different components were being advanced through the sheath, the sheath became damaged and separated.However, this cannot be confirmed without additional information.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
ROSCH-UCHIDA TRANSJUGULAR LIVER ACCESS SET
Common Device Name
DYB, INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23415898
Report Number1820334-2025-01340
Device Sequence Number10300062
Product Code DYB
UDI-Device Identifier00827002069299
UDI-Public(01)00827002069299(17)280625(10)16662118
Combination Product (Y/N)N
PMA/510(K) Number
K171820
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG06929
Device Catalogue NumberRUPS-100
Device Lot Number16662118
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL EXTRA STIFF AMPLATZ GUIDEWIRE.
Patient Age14 YR
Patient SexMale